Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      I just wanted to comment on the weight gain issue, I, too, gained ten pounds after my RAI, but it was a short-lived event for me. I went hypo very quickly and gained ten pounds in two weeks. It was weird because I would drink a ton of water and my stomach would just swell up, but once I got on replacement meds, the extra weight melted away pretty quickly. I’m now at a steady weight with normal levels and feeling great (I’m six months post-RAI).

      I did get depressed when I was hypo and had no appetite, but I know that others react differently, so listen to your body and don’t worry too much about a possible weight right now. You’re exercising, eating right, and taking care of yourself–that’s the most important thing.

      Enjoy your upcoming trip!

      ~Melinda

      Anonymous
        Post count: 93172

        Last Friday I had RAI at Mayo’s. I am experiencing a great deal of nausea, red rash over my thyroid and very weak and painful joints. Is this normal? How long should it last?

        Anonymous
          Post count: 93172

          Call your doctor–some people have unpleasant reactions after RAI, but it is best to check it out. The rash in particular is odd.

          I hope you are feeling better soon.

          Elisa

          Anonymous
            Post count: 93172

            I had RAI on Friday-my uptake was 61% at 24 hours. Can you tell me what that means? Now my throat is sore when I swallow and on the outside also. Hurts when I move my head to the left even. And I am sooo tired. About how long will this all last?

            Anonymous
              Post count: 93172

              When you took your uptake test and scan you were given a measured dose of an isotope of radioiodine. When they measured it later (when you sat with the geiger-counter type instrument near your throat), and compared it with the dose you were given, they found that your thyroid had taken up 61% of the dose. That’s about as much as any of us here can tell you about “what it means”. That is, typically, a higher than normal uptake. They use this information, along with the relative size of your thyroid, to determine the dose of treatment form radioactive iodine you will need.

              The sore throat is caused by the RAI damaging thyroid cells. I don’t remember how long it lasts but it is highly likely to be different for different people.

              Because we typically go off medications prior to RAI we become rather more hyperthyroid than usual, and being hyperthyroid is fatiguing — massively fatiguing — on the body. It will go away as soon as your thyroid hormone levels get controlled back in the normal zone for long enough for your body to heal.

              I do hope you are feeling better soon.
              Bobbi — NGDF Online Facilitator

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.